A Case of Steroid-Induced Glaucoma Caused by a Sub-Tenon's Capsule Injection of Triamcinolone Acetonide

Keiko Konomi, Akemi Nagasawa, Asako Mori, Masahiro Nomura

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

Background: We report a case in which steroid-induced glaucoma was caused by a sub-Tenon's capsule injection of triamcinolone acetonide and surgery was required to reduce intraocular pressure (IOP). Case Report: A 53-year-old female had been treated at another clinic with steroid eye drops for continuous bilateral uveitis. For cystoid macular edema (CME) we prescribed 32 mg triamcinolone acetonide by bilateral sub-Tenon's capsule injection. Twenty days after injection, CME was decreased in both eyes but IOP was increased in both eyes (right eye, 26mmHg; left eye, 37mmHg). Because IOP continued to rise and visual field defects developed despite administration of anti-glaucoma medications, we performed trabeculectomy in both eyes. After surgery, IOP stabilized at about 10 mmHg. Conclusion: When ophthalmologists use steroid medications, we must consider not only the effect on the disease being treated but also the influence on IOP, which depends on the specific steroid drug used and the route of administration.

Original languageEnglish
Pages (from-to)50-53
Number of pages4
JournalFolia Ophthalmologica Japonica
Volume55
Issue number1
Publication statusPublished - 2004

Keywords

  • Steroid Glaucoma
  • Sub-Tenon's Injection
  • Triamcinolone Acetonide

ASJC Scopus subject areas

  • Ophthalmology

Fingerprint

Dive into the research topics of 'A Case of Steroid-Induced Glaucoma Caused by a Sub-Tenon's Capsule Injection of Triamcinolone Acetonide'. Together they form a unique fingerprint.

Cite this